MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC CELSIUS¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number DI7TCFLRT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) for the lot number 17475856m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.On january 7, 2019, the biosense webster, inc.Product analysis lab received the product and it was observed that there was no physical damage upon initial visual inspection.Concomitant medical product: biosense webster, inc.Product - stockert generator, catalog #: unknown, serial #: unknown.Manufacturer's reference : (b)(4).
 
Event or Problem Description
It was reported that an approximately (b)(6)-year-old female patient underwent an ablation procedure with a celsius¿ thermo-cool¿ electrophysiology catheter and suffered cardiac tamponade requiring epicardial puncture.Initially, it was reported that the catheter presented impedance variation.There was no significant delays to the procedure.There was no patient consequence.Additional information was received on the event on (b)(6) 2018.During the ablation phase, cardiac tamponade was confirmed.Epicardial puncture was performed to remove an unspecified amount of fluid.The patient required an extra day of hospitalization as a result of the adverse event.Patient¿s outcome is improved.There were no factors cited that might have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition related.The impedance displayed was 150 ohms.The system stopped the ablation when the cut-off value was exceeded.The stockert generator was used at 30 watts with a temperature cut-off value at 43 degrees celsius and a power cut-off at 180 watts.The parameters observed during the procedure included power of 30 watts, temperature of and 37 degrees celsius.The catheter irrigation was set at 30ml/min.The patient received anticoagulant (heparin) during the procedure.The impedance issue was assessed as not reportable.If the impedance exceeds the user-selected cut off, and the generator stopped delivering radio frequency energy as intended, the risk to the patient is remote.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.Therefore, per the information provided on (b)(6) 2018, the awareness date for this reportable adverse event is (b)(6) 2018.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that an approximately 40-year-old female patient underwent an ablation procedure with a celsius¿ thermo-cool¿ electrophysiology catheter and suffered cardiac tamponade requiring epicardial puncture.Initially, it was reported that the catheter presented impedance variation.There was no significant delays to the procedure.There was no patient consequence.During the ablation phase, cardiac tamponade was confirmed.Epicardial puncture was performed to remove an unspecified amount of fluid.The patient required an extra day of hospitalization as a result of the adverse event.Patient¿s outcome is improved.There were no factors cited that might have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition related.The device was visually inspected, and it was found in good conditions.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, the irrigation and deflection test were performed, and it was found within specifications, the catheter was irrigating and deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition related.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference # (b)(4).

Brand Name
CELSIUS¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8255000
Report Number2029046-2019-02580
Device Sequence Number1947514
Product Code OAD
UDI-Device Identifier10846835000450
UDI-Public10846835000450
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberDI7TCFLRT
Device Lot Number17475856M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;